MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49877
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - email: (b)(6) h3 - device evaluation anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that one end of a stent from a universa firm ureteral stent set was fractured.During an insertion of the ureteral stent procedure, the user noted one end of the stent had a fracture prior to use.Another similar-like device was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d4.Investigation ¿ evaluation: it was reported that one end of a stent from a universa firm ureteral stent set was fractured.During an insertion of the ureteral stent procedure, the user noted one end of the stent had a fracture prior to use.Another similar-like device was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One stent was returned to cook for evaluation.Upon visual inspection, it was noted the proximal coil was torn 1.5cm from the proximal tip at the side port and the tether was not returned.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: ¿precautions: do not force components during removal or replacement.Individual variations of interaction between stents and the urinary system are unpredictable.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, a potential root cause for this event could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23336530
Report Number1820334-2025-01270
Device Sequence Number7956864
Product Code FAD
UDI-Device Identifier00827002498778
UDI-Public(01)00827002498778(17)280616(10)16645251
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49877
Device Catalogue NumberUFH-600
Device Lot Number16645251
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer01/02/2026
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale